Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 4007385
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Martin T. Barlow
Title: Random walks and heat kernels on graphs
Additional book information: London Mathematical Society Lecture Notes Series, Vol. 438, Cambridge University Press, Cambridge, 2017, xi+226 pp., ISBN 978-1-107-67442-4, US$80

References [Enhancements On Off] (What's this?)

  • Martin T. Barlow, Random walks and heat kernels on graphs, London Mathematical Society Lecture Note Series, vol. 438, Cambridge University Press, Cambridge, 2017. MR 3616731, DOI 10.1017/9781107415690
  • Peter Buser, A note on the isoperimetric constant, Ann. Sci. École Norm. Sup. (4) 15 (1982), no. 2, 213–230. MR 683635
  • Thomas Keith Carne, A transmutation formula for Markov chains, Bull. Sci. Math. (2) 109 (1985), no. 4, 399–405 (English, with French summary). MR 837740
  • Jeff Cheeger, A lower bound for the smallest eigenvalue of the Laplacian, Problems in analysis (Papers dedicated to Salomon Bochner, 1969) Princeton Univ. Press, Princeton, N. J., 1970, pp. 195–199. MR 0402831
  • Fan R. K. Chung, Spectral graph theory, CBMS Regional Conference Series in Mathematics, vol. 92, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1997. MR 1421568
  • Peter G. Doyle and J. Laurie Snell, Random walks and electric networks, Carus Mathematical Monographs, vol. 22, Mathematical Association of America, Washington, DC, 1984. MR 920811
  • B. Hanin. Which neural net architectures give rise to exploding and vanishing gradients?, arXiv:1801.03744 (2018).
  • Gregory F. Lawler and Vlada Limic, Random walk: a modern introduction, Cambridge Studies in Advanced Mathematics, vol. 123, Cambridge University Press, Cambridge, 2010. MR 2677157, DOI 10.1017/CBO9780511750854
  • David A. Levin and Yuval Peres, Markov chains and mixing times, American Mathematical Society, Providence, RI, 2017. Second edition of [ MR2466937]; With contributions by Elizabeth L. Wilmer; With a chapter on “Coupling from the past” by James G. Propp and David B. Wilson. MR 3726904, DOI 10.1090/mbk/107
  • Russell Lyons and Yuval Peres, Probability on trees and networks, Cambridge Series in Statistical and Probabilistic Mathematics, vol. 42, Cambridge University Press, New York, 2016. MR 3616205, DOI 10.1017/9781316672815
  • K. Pearson, The problem of the random walk, Nature (London) 72 (1905), 294.
  • J. W. Strutt, 3rd Baron Rayleigh, On the electromagnetic theory of light, The London, Edinburgh, and Dublin Philosophical Magazine and Journal of Science, 12 (1881), no 73, 81–101.
  • J. W. Strutt, 3rd Baron Rayleigh, The problem of random walk, Nature (London) 72 (1905), 318–325.
  • Frank Spitzer, Principles of random walk, 2nd ed., Graduate Texts in Mathematics, Vol. 34, Springer-Verlag, New York-Heidelberg, 1976. MR 0388547
  • Toshikazu Sunada, Discrete geometric analysis, Analysis on graphs and its applications, Proc. Sympos. Pure Math., vol. 77, Amer. Math. Soc., Providence, RI, 2008, pp. 51–83. MR 2459864, DOI 10.1090/pspum/077/2459864
  • N. Th. Varopoulos, Isoperimetric inequalities and Markov chains, J. Funct. Anal. 63 (1985), no. 2, 215–239. MR 803093, DOI 10.1016/0022-1236(85)90086-2
  • Nicholas Th. Varopoulos, Long range estimates for Markov chains, Bull. Sci. Math. (2) 109 (1985), no. 3, 225–252 (English, with French summary). MR 822826

  • Review Information:

    Reviewer: Eviatar B. Procaccia
    Affiliation: Department of Mathematics, Texas A&M University
    Email: procaccia@tamu.edu
    Journal: Bull. Amer. Math. Soc. 56 (2019), 705-711
    DOI: https://doi.org/10.1090/bull/1643
    Published electronically: August 3, 2018
    Review copyright: © Copyright 2018 American Mathematical Society